Michigan, 2006Hail in Michigan, March 13, 2006
March 13, 2006 · NWS GRR · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- $15,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Mar 13, 5:20 AM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 13, 5:20 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
520 AM EST MON MAR 13 2006
.SHORT TERM...
ABBREVIATED DISCUSSION DUE TO ACTIVE WEATHER. ARRIVAL OF WARM FRONT
FROM THE SOUTH HAS BEEN DELAYED DUE TO EARLIER WIDESPREAD
CONVECTION. HOWEVER STILL EXPECT THE FRONT TO SURGE NORTH LATER THIS
MORNING AS THE SURFACE LOW OVER ERN IOWA LIFTS NORTHEAST AND
DEEPENS. SUSPECT CONVECTION WILL EVENTUALLY REORGANIZE/REINTENSIFY
AFTER DAYBREAK ONCE WARM/JUICY SURFACE AIR ARRIVES AND THE COLD
FRONT AND MID LEVEL DRY SLOT APPROACHES FROM THE W/SW. SPC HAS
INCLUDED MUCH OF OUR AREA IN A MDT RISK TODAY... AND THE CURRENT
TORNADO WATCH MAY BE REPLACED WITH ANOTHER WATCH LATER THIS MORNING.
HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING SINCE DEEP
MIXING THIS AFTERNOON/EVENING IN THE DRY SLOT MAY OCCASIONALLY BRING
DOWN THE 50-55 KNOT LOW LEVEL JET. ALSO THE SURFACE LOW IS DEEPENING
AS IT LIFTS NE TOWARD NRN LWR MI AND PRESSURE GRADIENT/CAA BEHIND
THE FRONT IS IMPRESSIVE.
ITS BACK TO WINTER TONIGHT/TUESDAY AS -10C H8 AIR SWEEPS IN AND
DELIVERS SOME LAKE EFFECT SNOW SHOWERS. THERE IS A PERIOD OF DEEPER
MOISTURE/LIFT TONIGHT AS THE MID LEVEL DEFORMATION ZONE MOVES
ACROSS... AND THAT MAY HELP GENERATE SOME 1-3 INCH SNOW
ACCUMULATIONS IN THE NW PART OF THE CWFA. THINGS QUIET DOWN FOR
TUESDAY NIGHT AND WEDNESDAY AS THE SURFACE RIDGE MOVES ACROSS.
.LONG TERM...
MADE NO CHANGES TO THE EXTENDED PORTION OF THE FCST. POTENTIAL STILL
EXISTS FOR A SWATH OF ACCUMULATING SNOW ON THURSDAY AS A SURFACE LOW
TRACKS SOUTH OF MI.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING ALL OF THE CWFA
FROM NOON TO MIDNIGHT.
GALE WARNING FOR THE GRR NEAR SHORE WATERS OF LAKE MICHIGAN FROM
NOON THROUGH MONDAY THROUGH 4AM.
&&
MEADE
Hazardous weather outlook, Mar 13, 8:50 AM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
850 AM EST MON MAR 13 2006
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141100-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
850 AM EST MON MAR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A MODERATE RISK OF SEVERE WEATHER EXISTS TODAY... ESPECIALLY ALONG
AND SOUTH OF A LINE FROM SOUTH HAVEN TO GRAND RAPIDS AND UP TO MOUNT
PLEASANT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IS EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF
GOLF BALLS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. STORM MOTIONS
WILL BE EAST NORTHEAST AT 40 TO 50 MPH. THE SEVERE THUNDERSTORM
THREAT SHOULD END BY 1 PM WITH THE PASSAGE OF A COLD FRONT...
HOWEVER WEST WINDS BEHIND THE FRONT COULD GUST AS HIGH AS
60 MPH THIS AFTERNOON AND EVENING AS MUCH COLDER AIR PUSHES INTO THE
REGION. 1 TO 3 INCH SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT...
MAINLY WEST AND NORTH OF GRAND RAPIDS.
RUNOFF FROM HEAVY RAIN LAST NIGHT WILL CONTINUE TO RESULT IN SOME
URBAN AND SMALL STREAM FLOODING TODAY. ALSO LARGER RIVERS WILL
EXPERIENCE STEADY RISES THROUGH THE DAY...WITH SOME LOCATIONS
REACHING FLOOD STAGE. ADDITIONAL RAIN TODAY SHOULD REMAIN LESS THAN
A HALF INCH.
WAVES ON LAKE MICHIGAN WILL BUILD TO 8 FEET THIS AFTERNOON AND TO AS
HIGH AS 16 FEET TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERAL RIVERS MAY REACH OR EXCEED BANKFULL THIS WEEK DUE TO RECENT
HEAVY RAINS.
ACCUMULATING SNOW IS A POSSIBILITY ON THURSDAY AND THURSDAY EVENING
AS A LOW PRESSURE SYSTEM TRACKS SOUTH OF MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
MEADE MJS
Hail, Kalamazoo
- When
- March 13, 9:36 AM EST
- Where
- Kalamazoo County, Vicksburg
- Measured
- 2.25 in hail
- Property damage
- $25,000
- Crop damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.117, -85.533
The public in Vicksburg reported golf ball sized hail covered the ground with hail measured as large as two and a quarter inches in diameter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Hawaii, March 13 to 14, 20067 deaths · 1 event
- Tornadoes in Missouri, March 13, 20066 injured · $2.7 million · F3 · 3 events
- Tornadoes in Missouri, March 13, 20061 injured · $800,000 · F3 · 2 events
- High Wind in Michigan, March 13 to 14, 20061 death · 2 injured · 52 kt wind · 12 events
- Strong Wind in Ohio, March 13, 20061 death · 1 event
- Tornado in Missouri, March 13, 20062 injured · F2 · 1 event
- Damaging Winds in Indiana, March 13, 2006$290,000 · 60 kt wind · 4 events
- Strong Wind in Illinois, March 13, 20065 injured · $35,000 · 2 events
- Strong Wind in Wisconsin, March 13, 2006$65,000 · 12 events
- Hail and Damaging Wind in Kentucky, March 13, 2006$75,000 · 2.75 in hail · 9 events
- Tornado in Alabama, March 13, 2006$34,000 · F1 · 1 event
- Flash Flooding in Wisconsin, March 13, 2006$60,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489701.